Discussions that mention potassium

High & Low Blood Pressure board


Wannabe,

Just caught your thread. The flu can deplete one's electrolytes, and a diuretic can also so I suspect you're dealing with an electrolyte imbalance (potassium specifically as it can cause muscle aches and pains). Something that might help is a little recipe clinics give for people who are at risk of becoming dehydrated...1 quart of water, 1/2 teaspoon baking soda, 1/2 teaspoon salt, 3-4 tablespoons sugar, and if available, 1/3 teaspoon salt substitute like "Lite Salt" (as it is high in potassium).

You can also buy a hydration drink that would replace fluids and electrolytes in amounts that are best used by your body. These would be sports drinks like Gatorade, PowerAde, All Sport.

Somthing important to know and to remember is that stomach flu should only last 1-2 days. If your "flu" lasts longer than that it may be a side effect of the medication (I had flu for 3 weeks when taking hydrochlorothiazide).

Bethsheba

PS The muscle aches and pains will probably disappear when you get your "lites" back in balance, so don't panic. But do have those labs done.